MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG TDL CMPLX FILL COIL 4X12; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CF0412
Medical Device Problem Codes Separation Failure (2547); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Procode: krd/hcg.Initial reporter phone: (b)(6).The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by the field, during a coil embolization, 4x12 orbit galaxy coil (640cf0412, 30729835) detached half.It could not be detached completely, a new syringe was replaced, the coil still failed to detach.The physician retracted the coil and it detached outside of the patient¿s body.Then a new coil was switched to complete the surgery.There was no patient injury reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information received indicated that the syringe was able to successfully release the subsequent coil no additional intervention was needed.The procedure was delayed by 10 minutes due to the event and it was not clinically significant.The concomitant devices functioned as expected.Further clarification was received indicating that the coil prematurely detached.The product has been returned for evaluation and testing; however, the engineering evaluation has not been completed.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Complaint conclusion: as reported by the field, during a coil embolization, 4x12 orbit galaxy coil (640cf0412, 30729835) detached half.It could not be detached completely, a new syringe was replaced, but the coil still failed to detach.The physician retracted the coil and it detached outside of the patient¿s body.Then a new coil was switched to complete the surgery.There was no patient injury reported.Additional information received indicated that the syringe was able to successfully release the subsequent coil no additional intervention was needed.The procedure was delayed by 10 minutes due to the event and it was not clinically significant.The concomitant devices functioned as expected.Further clarification was received indicating that the coil prematurely detached.No additional information is available.A non-sterile 4x12 orbit galaxy coil was received contained in the decontamination pouch.Upon receiving the device, a visual inspection was performed, and no apparent damage was observed.A microscopic inspection was performed, and it was noted that the embolic coil was not attached to the rest of the unit, and it was not returned to the laboratory for inspection.No elongation marks were noted in the gripper, which suggests that the coil was not mechanically detached from the unit.The statement "physician retracted the coil and it detached outside of patient body." can be confirmed since the device was returned without the coil component, however, it cannot be determined if the detachment was premature.The issue documented that the coil failed to detach cannot be evaluated through functional testing since the coil component was not returned; however, failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.With the amount of information available and the evidence that could be obtained from the returned components, a conclusive cause cannot be determined.Other factors not described within the information available such as patient¿s anatomy or interaction with ancillary devices, may have contributed to the issue encountered rather than the manufacturing of the device.There is no indication that the issue reported in the complaint results from a defect inherently related to the device.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: tensile or compressive stresses can result in forward movement of the infusion catheter, delivery tube movement, and movement of some portion of the coil which can lead to improper coil detachment.Prepare the syringe with sterile saline solution as instructed in the syringe instructions for use.If the syringe was previously used to detach a coil, confirm the maximum number of coil detachments or attempts is not exceeded.Do not exceed position 3, green zone, as this could cause the syringe to lose calibration.If position 3, green zone, has been exceeded, do not reuse the syringe for additional coil detachments.Maintain the pressure in position 3, green zone for approximately 3 seconds.Rapidly decreasing pressure indicates that the coil has been detached; however, detachment must be confirmed under fluoroscopy.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
OG TDL CMPLX FILL COIL 4X12
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key15751228
Report Number3008114965-2022-00725
Device Sequence Number17693032
Product Code KRD
UDI-Device Identifier10886704030270
UDI-Public10886704030270
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number640CF0412
Device Catalogue Number640CF0412
Device Lot Number30729835
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/14/2022
11/22/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date11/17/2022
12/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown